Flood, Lubbock
- When
- May 25, 8:49 AM CST to 12:00 PM CST
- Where
- Lubbock County, 3.16 mi E of Burris to 2.93 mi E of Burris
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.533, -101.725
Periods of moderate to heavy rain developed once again this morning throughout the South Plains. The most persistent rain affected portions of Hockley and Lubbock Counties where some rural roads such as FM 1585 northwest of Ropesville and FM 835 near Ransom Canyon were closed due to several inches of standing water.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Periods of moderate to heavy rain developed once again this morning throughout the South Plains. The most persistent rain affected portions of Hockley and Lubbock Counties where some rural roads such as FM 1585 northwest of Ropesville and FM 835 near Ransom Canyon were closed due to several inches of standing water.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at May 25, 5:29 AM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 629 AM CDT SUN MAY 25 2014 .AVIATION... NARROW AXIS OF TSRA WILL CONTINUE TO THREATEN LBB THRU 13Z BEFORE THIS ACTIVITY DIMINISHES AS TSRA FLOURISH FARTHER SOUTHEAST. SHOULD SEE OCCASIONAL LOW MVFR CIGS DEVELOP AFTER THIS PRECIP EXITS BEFORE THIS LAYER SCATTERS OUT BY THE AFTN. GOOD CHANCE OF ISO-SCT STRONG AND SEVERE TSRA DEVELOPING AFTER 20Z NEAR THE TX-NM STATE LINE ALONG A DRYLINE...BUT LOW CHANCE OVERALL THAT THIS WILL DIRECTLY IMPACT LBB THRU THE EVENING. EXPECT LIGHT ELY WINDS TO TREND GUSTY AROUND 20 KNOTS BY 18Z. CDS REMAINS AMEND NOT SCHEDULED DUE TO TELECOM ISSUES ON SITE. VFR CONDS SHOULD PREVAIL HERE EVEN IN LIGHT RAIN EARLY THIS A.M. && .PREV DISCUSSION... /ISSUED 450 AM CDT SUN MAY 25 2014/ SHORT TERM... UNLIKE YESTERDAY MORNING...A MUCH WEAKER AND LOOSELY ORGANIZED MCS WAS FOUND TRAVERSING PARTS OF OUR CWA THIS TIME AROUND. THE DEBILITATED STATE OF THIS MCS CAN BE ATTRIBUTED TO A LARGE MCS IN THE HILL COUNTRY THAT HAS ROBBED OUR AREA OF AN OTHERWISE STOUT NOCTURNAL LLJ. POTENTIAL UPSIDE TO THIS IS THAT WE MAY SEE AN ORGANIZED BOUT OF AFTN TSTORMS FOR A CHANGE GIVEN NO SIGNIFICANT MCS CLOUD DEBRIS OR LARGE COLD POOLS THAT WOULD OTHERWISE HINDER DAYTIME DESTABILIZATION. SATELLITE AND RADAR TRENDS SUGGEST THE BRUNT OF THIS MORNING/S PRECIP SHOULD SHIFT INTO THE ROLLING PLAINS BY 12Z BEFORE EXITING THERE BY MID-DAY. FARTHER WEST...VERY MOIST EASTERLY UPSLOPE FLOW SHOULD RESULT IN SOME STRATUS DEVELOPMENT THROUGH THE MORNING BEFORE SCATTERING OUT AS DAYTIME MIXING DEEPENS. CLOSER PROXIMITY OF THE UPPER LOW AND DEEPER SWLY SHEAR SHOULD GUARANTEE THE DRYLINE SETS UP MUCH CLOSER TO THE TX-NM BORDER BY MID-AFTERNOON AT WHICH POINT AVERAGE MLCAPES AROUND 1500 J/KG SHOULD UNFOLD. ALTHOUGH HEIGHT FALLS WILL BE NEGLIGIBLE AT BEST...WATER VAPOR DOES SHOW AT LEAST ONE CANDIDATE VORT LOBE SOUTH OF THE UPPER LOW THAT SHOULD ROTATE VERY NEAR OUR WESTERN ZONES NEAR OR AFTER PEAK HEATING. MINIMAL CINH LOOKS FAVORABLE FOR AT LEAST SCATTERED TSTORM DEVELOPMENT MAINLY OVER THE WESTERN HALF OF OUR CWA THIS AFTN BEFORE THIS CONVECTION TRANSLATES E-NEWD THROUGH THE EVENING AND OVERNIGHT. DEEP LAYER SHEAR VECTORS ORIENTED NEARLY PERPENDICULAR TO THE DRYLINE SHOULD EASILY OPEN THE DOOR TO SOME SUPERCELL MODES. ANOTHER NOCTURNAL ROUND OF TSTORMS MAY ALSO DEVELOP AS THE UPPER LOW SINKS SEWD TONIGHT...BUT CONFIDENCE IN THE COVERAGE AND DURATION OF THIS IS NOT PARTICULARLY HIGH...SO POPS AFTER 06Z WERE SCALED BACK TO 30 TO 50 PERCENT. TEMP-WISE...WE CONTINUE TO UNDERCUT MOS HIGHS AS SOIL MOISTURE AND EVAPOTRANSPIRATION WILL CERTAINLY PLAY SOME FACTOR IN KEEPING MAX TEMPS A BIT COOLER. LONG TERM... MEMORIAL DAY WILL BE THE LAST CHANCE TO SEE WIDESPREAD PRECIPITATION ACROSS THE AREA BEFORE THE CLOSED LOW FINALLY MOVES EAST OF THE FORECAST AREA. ONCE AGAIN...COVERAGE OF POPS FOR MONDAY WILL DEPEND ON HOW THINGS UNFOLD OVERNIGHT TONIGHT INTO EARLY MONDAY MORNING. AS THE CORE OF THE CLOSED LOW MOVES OVER THE NRN TEXAS PANHANDLE...STRONGER SYNOPTIC LIFT WILL START TO SPREAD OVER THE AREA THROUGH THE DAY. SURFACE-BASED INSTABILITY WILL BE RATHER LIMITED AS AMPLE CLOUD COVER REMAINS ACROSS THE REGION BUT THERE COULD STILL BE SOME POCKETS OF 500-750 J/KG CAPE. SHEAR PROFILES SLOWLY IMPROVE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA WHILE THE NORTHERN HALF REMAINS CLOSE ENOUGH TO THE LOW THAT WIND SPEEDS ARE WEAK THROUGHOUT THE DEPTH OF THE COLUMN. AS WE HAVE SEEN IN THE PAST COUPLE OF NIGHTS...THIS MAY BE ENOUGH TO RESULT IN SOME ISOLATED STRONG TO SEVERE STORMS BUT COVERAGE WILL BE SO ISOLATED THAT IT WILL NOT WARRANT MENTION IN THE FORECAST FOR NOW. LOCALLY HEAVY RAINFALL STILL REMAINS A POSSIBILITY AS PWAT VALUES REMAIN AROUND 1 INCH BUT THEY SLOWLY DECLINE THROUGH THE DAY AS THE DEEPER MOISTURE IS PUSHED EAST AHEAD OF THE DEPARTING LOW. 00Z MODEL RUNS NOW HAVE THE CENTER OF THE LOW EAST OF THE TEXAS PANHANDLE BY TUESDAY AFTERNOON WHICH SHOULD BRING ANY PRECIPITATION TO AN END FROM WEST TO EAST THROUGH THE MORNING. ADJUSTED POPS ACCORDINGLY. AMPLE BOUNDARY LAYER MOISTURE WILL REMAIN IN PLACE HOWEVER THANKS TO THE RECENT RAINFALL AND WEAK SURFACE FLOW BEHIND THE SLOWLY DEPARTING LOW. THIS WILL MODERATE THE WARMUP IN TEMPERATURES SOME AND KEEP OVERNIGHT LOWS AT OR JUST ABOVE NORMAL FOR THIS TIME OF YEAR. MODELS HAVE BACKED OFF ON TRACKING THE REMNANTS OF PACIFIC HURRICANE AMANDA AHEAD OF THE DEEPENING TROF OVER THE PACIFIC COAST. INSTEAD...THEY NOW PUSH IT OUT TO SEA BUT KEEP THE CLOSED LOW SPINNING OVER EAST TEXAS AND SLOWLY DISSIPATE IT THROUGH THE END OF THE WEEK. THIS WILL KEEP US UNDER A WEAK RIDGE OR WEAK FLOW SO CONFIDENCE IN THE MODEL SOLUTIONS FOR THE END OF THE FORECAST REMAINS LOW. JORDAN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 74 57 71 52 84 / 50 40 40 40 10 TULIA 73 60 72 55 86 / 50 50 40 40 10 PLAINVIEW 73 61 72 55 87 / 50 50 40 40 10 LEVELLAND 74 61 75 56 88 / 50 50 40 30 10 LUBBOCK 74 62 75 57 88 / 50 50 40 40 10 DENVER CITY 75 59 79 58 89 / 40 40 30 30 10 BROWNFIELD 75 60 79 60 90 / 50 50 30 30 10 CHILDRESS 74 64 76 62 84 / 50 50 50 50 20 SPUR 72 63 80 61 86 / 40 50 50 50 20 ASPERMONT 75 65 82 62 87 / 50 50 50 60 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 93
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT SUN MAY 25 2014 TXZ021>044-261100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 600 AM CDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE WEATHER WILL BE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT ACROSS THE SOUTH PLAINS...OR ALONG AND WEST OF INTERSTATE 27 AND HIGHWAY 87. THE PRIMARY THREATS WILL BE HAIL UP TO PING PONG BALL SIZE AND 60 MPH WINDS. IN ADDITION...RECENT RAINFALL HAS SATURATED SOME AREAS AND ADDITIONAL MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS. LOCALIZED FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP ACROSS THE WESTERN SOUTH PLAINS MONDAY AFTERNOON THROUGH EVENING. OTHERWISE...THE PROBABILITY OF SEVERE WEATHER IS LOW TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE SOUTH PLAINS LATE THIS AFTERNOON THROUGH TONIGHT.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508952, 508953.